• Users Online: 257
  • Print this page
  • Email this page
CASE REPORT
Year : 2021  |  Volume : 8  |  Issue : 6  |  Page : 299-301

Acute carbamazepine toxicity in a child: A case report


Department of Pediatrics, Division of Pediatric Critical Care, Advanced Pediatrics Centre, Postgraduate Institute of Medical Education and Research, Chandigarh, India

Correspondence Address:
Dr. Suresh Kumar Angurana
Department of Pediatrics, Division of Pediatric Critical Care, Advanced Pediatrics Centre, Postgraduate Institute of Medical Education and Research, Chandigarh - 160 012
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/jpcc.jpcc_65_21

Rights and Permissions

Carbamazepine is a commonly prescribed antiepileptic drug with a potential to cause fatal toxicity in acute overdose in children. Symptoms of acute toxicity include central nervous system depression, seizures, anticholinergic toxidrome, and arrhythmias. We report a 5 year old male child with accidental carbamazepine toxicity treated sussessfully with good suppotrive management. Intestinal decontamination therapies may be beneficial if used at the appropriate time. Multidose activated charcoal may be used if multiple controlled release tablets are ingested. Extracorporeal therapies for drug removal may be required in life-threatening toxicity to reduce plasma drug levels and hasten recovery. Appropriate and timely management leads to excellent neurological outcome.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed107    
    Printed0    
    Emailed0    
    PDF Downloaded19    
    Comments [Add]    

Recommend this journal